|Death of My Libido
Jun 22, 2006
I have just read my first Q/A at this site and find myself wishing I was the person I was reading about. I have been diagnosed since '96 and have had excellent results with meds. However energy is very difficult to come by as well as endurance on the the occasions I have energy to do some chores and other things I enjoy doing. However being intimate has become not a thing of the past just yet but I have not had an erection or reached an orgasm for many months and I dare say it will soon become a year this has been the case. My partner, although negative, has been difficult to convince that he need not suffer lack of intimacy because I am not erect nor cumming. I have heard of a subatance, given by injection, on the market called "scrostine" (not sure of the spelling). It is supposed to be similar to testosterone in resulting in energy, muscle etc. increase. So my question is multiple. What info/help can you offer in my direction or perhaps someone else with similar circumstances?
Thank you for you time and considerations.
Response from Dr. Frascino
Thanks for your hard question, or maybe not so "hard", as the case may be. You really bring up two concerns that my well be related lack of energy and "death of my libido."
Regarding the energy problem, fatigue in the setting of HIV disease is extremely common and extremely annoying. That's why we have a whole forum dedicated to it! Its cause is often multifactorial. I suggest you read through the archives and learn about the common causes of HIV-associated fatigue and discuss these with your HIV specialist. The one we'll focus on today is hypogonadism, which brings us to your second problem.
"Death of my Libido," like HIV-associated fatigue, can have several underlying conditions as the cause. These would include medication side effects, psychological causes and hormonal problems. These, too, need to be discussed with and evaluated by your HIV specialist. The most common cause would be a low testosterone level (hypogonadism). This is easily evaluated with a simple blood test ("free testosterone level") and readily amenable to treatment with testosterone-replacement therapy (Testim or AndroGel). Why even consider a substance "similar to testosterone," if testosterone is what you really need and it's so readily available??? I'd recommend staying away from over-the-counter products that can only promise to do what prescription-strength medication have been proven to do. There is also the worry that over-the-counter remedies may interact with your HIV meds.
The bottom line is that there is no reason why the sequel to "Death of my Libido" couldn't be "Up and Coming Again," if you have the proper evaluation and management. I'm quite certain Mr. Happy will be happy again and "up" to his old tricks very soon.
Rapid heart beat
RE: NEW type of STD in TOWN?
- Is Hair Loss An Early Sign Of HIV?
- Blowjob From A Prostitute How Long Does It Take To Test Positive For AIDS
- Chances Of Catching AIDS From Blowjob From A Prostitute
- Blood In Urine After Vaginal Sex Worried I Have HIV
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.